MAUDE Adverse Event Report: MSD DEGGENDORF MFG MASTERGRAFT RESORBABLE CERAMIC GRANULES; FILLER, BONE VOID, CALCIUM COMPOUND

MSD DEGGENDORF MFG MASTERGRAFT RESORBABLE CERAMIC GRANULES; FILLER, BONE VOID, CALCIUM COMPOUND
Catalog Number 7600105
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code Pain (1994)
Date of Event 09/01/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product is not returned to manufacturer for evaluation therefore we are not able to determine the definitive cause of event.However, x-ray images are sent for review.A follow up report will be sent when results are available.
 
Event or Problem Description
It was reported that patient underwent transforaminal lumbar interbody fusion at levels l4-5.Post op,on (b)(6) 2017, post op, radiology report pointed out an artificial bone (equivalent to bone) is flowing in the spinal canal (until l2-3).The device was used in a cage and the intervertebral disc with autologous bone by means of plf because the amount of autologous bone was not enough.There is a possibility that the artificial bone used for the intervertebral disc is melted.The patient complained of pain in the femur in the 4th day after the surgery.Neurological symptom has not occurred.
 
Additional Manufacturer Narrative
Post op ct images show a hyper dense object in the epidural space at c3 posterior.It is not clear what this is.Possibilities include bone wax, bone graft of other radiopaque material which was placed in the epidural space at the time of the surgery.Not aware of any circumstances under which allograft can melt and migrate at physiologic temperatures.If information is provided in the future, a supplemental report will be issued.

Brand Name
MASTERGRAFT RESORBABLE CERAMIC GRANULES
Common Device Name
FILLER, BONE VOID, CALCIUM COMPOUND
Manufacturer (Section D)
MSD DEGGENDORF MFG
wertstrasse 17
deggendorf 94469
MDR Report Key6903279
Report Number1030489-2017-02138
Device Sequence Number1354164
Product Code MQV
UDI-Device Identifier00721902168734
UDI-Public00721902168734
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K082918
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/12/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/09/2022
Device Catalogue Number7600105
Device Lot Number212882082
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/01/2017
Supplement Date Received by Manufacturer09/12/2017
Initial Report FDA Received Date09/29/2017
Supplement Report FDA Received Date10/10/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;